A Caltech Library Service

Nonsmooth controllability theory and an example

Murphey, T. D. and Burdick, J. W. (2002) Nonsmooth controllability theory and an example. In: Proceedings of the 41st IEEE Conference on Decision and Control. Vol.1. IEEE , Piscataway, NJ, pp. 370-376. ISBN 0-7803-7516-5.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Extends results in local controllability analysis for multiple model driftless affine (MMDA) control systems. Such controllability results can be interpreted as non-smooth extensions of Chow's theorem, and use a set-valued Lie bracket. In particular, we formulate controllability in terms of generalized differential quotients. Additionally, we present an extensive example in order to illustrate how these results can provide insight into the control of some specific physical systems. Moreover, the paper indicates that a multiple model system consisting of individually controllable models is not necessarily controllable.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Additional Information:© 2002 IEEE. This work was partially supported by the National Science Foundation (grant NSF9402726) through its Engineering Research Center (ERC) program.
Funding AgencyGrant Number
Record Number:CaltechAUTHORS:20190625-095046034
Persistent URL:
Official Citation:T. D. Murphey and J. W. Burdick, "Nonsmooth controllability theory and an example," Proceedings of the 41st IEEE Conference on Decision and Control, 2002., Las Vegas, NV, USA, 2002, pp. 370-376 vol.1. doi: 10.1109/CDC.2002.1184522
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:96689
Deposited By: Tony Diaz
Deposited On:25 Jun 2019 17:32
Last Modified:16 Nov 2021 17:23

Repository Staff Only: item control page